MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Halo (2227); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had cataract procedure and intraocular lens was implanted in the right eye.On day one post operative examination on (b)(6) 2023, patient stated that it hurt when she put the drops and the near vision has not improved.The patient was advised to continue using prednisolone/moxifloxacin four times a day.On the second post operative visit on (b)(6) 2023, patient's eye was doing well.Patient was disappointed with the halos and rings at night and didn't think the reading was very good with right eye.On the third post operative visit on (b)(6) 2023, patient stated that she had difficulty with halos at night and both computer distance and reading was blurry.Patient was disappointed with haloing and starbursts.It was reported the intraocular lens (iol) was explanted from patient's operative eye due to extreme dysphotopsia and replaced with another monofocal of a slightly lower diopter (23.0d) on the explant first post operative visit (day 1 after the implant of the 23.0d lens), the patient stated that she could see distance fine but cannot read.There was no pain or discomfort.Patient was advised to continue the medication prescribed earlier.Next day, patient reported vision is doing well at distance but the near was not too good.She also reported foreign body sensation that comes and goes.No other information was provided.
 
Additional Manufacturer Narrative
Patient weight: unknown, asked but not available date of event: unknown, not provided, but the best estimate date is (b)(6) 2023.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - impact code: 4644 - medication required- used to indicate the medical intervention and topical steroids.  health effect - clinical code: 4581- eye anatomy issue health effect - clinical code: 2137- blurred vision- used to indicate blurred vision and poor near vision.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16455678
Report Number3012236936-2023-00513
Device Sequence Number15065811
Product Code MFK
UDI-Device Identifier05050474750746
UDI-Public(01)05050474750746(17)241222
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite